New York, 2021

Hail and Damaging Winds in New York, June 29, 2021

June 29, 2021 · NWS ALY · 14 events in 5 counties and zones

Scattered severe thunderstorms moved across eastern New York resulting in trees and powerlines down during the afternoon and evening of the 29th. As a result of the storms, there were 15,000 homes without power in Greene and Columbia counties.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

Scattered severe thunderstorms moved across eastern New York resulting in trees and powerlines down during the afternoon and evening of the 29th. As a result of the storms, there were 15,000 homes without power in Greene and Columbia counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 29, 1:04 PM EST, 1 hour 32 minutes earlier.

Area forecast discussion, Jun 29, 1:04 PM EST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
204 PM EDT Tue Jun 29 2021

.SYNOPSIS...
Oppressive heat continues today with additional hot and
humid weather expected tomorrow. A few scattered showers and storms
are possible today but a stronger cold front tracks through the
region tomorrow resulting in showers and strong to severe
thunderstorms. Cooler weather returns Thursday into the weekend with
showers and isolated thunderstorms each day as the cold front stalls
just south of our region.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Heat Advisory in effect from 11 AM TO 8 PM EDT today for the
Hudson Valley, eastern Mohawk Valley, southern Taconics in New
York, Litchfield Hills in Connecticut, Berkshires and the
Connecticut River Valley in southern Vermont...

Heat Advisory has been expanded to cover the eastern Catskills
including the Helderbergs and Schoharie Valley in addition to
the northern and central Taconics in New York and the southern
Greens in southern Vermont from 11AM to 8PM EDT today.

As of 1:45 PM EDT...Oppressive heat and humidity once again
plaque the Northeast today (although our friends in the Pacific
Northwest continue to endure a historic heat wave). Temperatures
as we near 2PM are already well into the low 90s throughout the
Hudson Valley with parts of the mid-Hudson Valley in the mid-
90s. Given dew points in the low to mid-70s, heat index values
are already range 95 to 105F. We are still holding off an
excessive heat warning for parts of the mid-Hudson Valley since
temperatures have been holding steady in the mid-90s and and we
not see two hours with heat index values 105F or higher.
Elsewhere, the cloud field has expanded decently across the
southern Adirondacks, Upper Hudson Valley and Mohawk Valley with
some isolated to scattered showers and storms developing.
Despite the high instability values, shear and lapse rates are
weak and marginal shear are keeping storms rather weak.
However, DCAPE values in excess of 1000 J/kg south of I-90 could
support some strong to even severe storms with damaging winds
and heavy downpours the main concern. Otherwise, the increased
cloud coverage could slow down the rate at which temperatures
continue to warm this afternoon preventing heat index values
from rising much higher than current readings.

Storms should remain scattered at best through the evening. Some
isolated to scattered showers and some rumbles are possible overnight
as showalters remain near 0 ahead of the very slowly approaching main
parent trough currently over the Great Lakes. Otherwise, it
will be another very mild and humid night with low temperatures
only falling into the low to mid 70s. This unfortunately will
not provide much relief from the heat.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
Any lingering thunderstorm activity dissipates during the
evening and it will be another humid night. Upper energy in
Canada begins to drop south through the day Wednesday, and as
upper heights lower and boundary layer temperatures begin to
cool from the north, some strong to severe thunderstorms are
expected Wednesday afternoon and evening.

Before the storms develop, a period of sunshine should help
temperatures reach highs in the upper 80s to lower 90s and
cooler in higher terrain. Heat indices will reach the mid 90s to
around 100 again in some areas, and Heat Advisories may be
needed.

The heat and humidity will result in CAPEs exceeding 2000 j/kg
in some areas and deep layer shear will be considerable.
Boundary layer winds increase and a boundary layer wind shift
will aid in some low level convergence. Midlevel lapse rates
will not be very steep but surface based instability, again will
be enough for strong to severe thunderstorms, with gusty winds
and hail. The deep moisture over our region suggests locally
very heavy rain and some standing water in low lying areas in
some storms.

Slow and gradual cooling from the north Wednesday night through
Thursday night as an upper closed low forms in the Great Lakes
and OH Valley. The low level boundary drifts slowly south as
increasing boundary layer convergence forms along the low level
boundary in response to the approaching upper low and upper
dynamics. So, clouds, showers and isolated thunderstorms
Wednesday night through Thursday night, with the best coverage
trending toward the mid Hudson Valley and NW CT through the day
Thursday and into Thursday night.

Highs Thursday in the 70s with near 80 in some northern areas
where there should be the least coverage of showers. Lows
Thursday night in the mid 50s to lower 60s.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
The Independence Day weekend is still characterized by considerable
uncertainty tied to the interaction between a positively tilted
trough moving south out of QC/ON and upstream high amplitude ridge
over western ON at the start of the period. Deterministic models
have been all over the place in their run-to-run depiction of this
interaction. However, 00Z.29 suite has come into better agreement
in the Fri-Sat timeframe, with an anticyclonic wave break over ON/QC
forcing the trough to cutoff and move southwestward into the Ohio
Valley. As this occurs, gradual height falls will shunt the
anomalous moisture further south away from the forecast area Friday.
However, some weak surface waves along the departing baroclinic zone
and some weak surface convergence may result in some scattered
showers on Friday. There is also a favorably positioned equatorward
entrance region of the upper jet forecast to be over our area early
in the day. It looks like a seasonably cool day on the cool side of
the departing baroclinic zone with east/northeasterly low level
flow. On Saturday, the best midlevel forcing is forecast to be well
to our southwest, and there are some signals that a weak area of
high pressure builds in from the north. However, will maintain
chance PoPs out of respect for the lack of run-to-run model
continuity. Another seasonably cool day is forecast.

For Independence Day (Sunday) and Monday, the cutoff low is expected
to eject northeastward, but there is considerable uncertainty on the
speed and track of the ejection. As this low approaches closer to
the forecast area, it is likely to keep the weather unsettled,
although it remains to be seen how widespread or long-lived any
rounds of precipitation are. PoPs stay in the chance range until
more certainty can be gained. Temps are equally uncertain, but
generally trending a bit upward toward normal values.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
Through 18z/Wed...VFR conditions are expected for the majority of
the TAF period. This afternoon will be similar to yesterday and
consist of convective cumulus clouds above 5000 feet with isolated
showers and thunderstorms around. Coverage of storms still looks to
be rather sparse, so will maintain VCSH at all sites this afternoon,
but a brief period of MVFR/IFR cannot be ruled out in any heavier
shower or storm that passes directly over the terminal.

Activity will dissipate this evening with some patchy clouds
lingering through the overnight. Due to the additional clouds, fog
chances are not high enough to include in the TAF.

Convective clouds gradually redevelop Wednesday morning with a
greater coverage of showers/thunderstorms during the afternoon, but
these begin after 18z/Wed.

Wind will be out of the west to southwest at 10 kt or less through
the TAF period, with the lightest winds tonight.

Outlook...

Wednesday Night: High Operational Impact. Likely SHRA...TSRA.
Thursday: High Operational Impact. Scattered SHRA...TSRA.
Thursday Night: Moderate Operational Impact. Scattered SHRA...TSRA.
Friday: Moderate Operational Impact. Chance of SHRA...TSRA.
Friday Night: Moderate Operational Impact. Chance of SHRA.
Saturday: Moderate Operational Impact. Chance of SHRA.
Saturday Night: Moderate Operational Impact. Chance of SHRA.
Independence Day: Moderate Operational Impact. Chance of SHRA...TSRA.

&&

.FIRE WEATHER...
Hot and humid weather is expected through Wednesday. A cold
front tracks through Wednesday night with showers and some
strong thunderstorms. Cooler weather Thursday into the weekend
with showers and isolated thunderstorms each day as the cold
front stalls just south of our region.

RH values will fall to around 50 percent this afternoon. RH
values rise to above 70 percent tonight, then fall to the 50 to
70 percent range Wednesday afternoon.

Winds will be south to southwest increasing to 10 to 15 mph
during the day today and through tonight. Winds become west
Wednesday afternoon at around 15 mph.

&&

.HYDROLOGY...
Scattered showers and thunderstorms are expected throughout the
upcoming week, especially in the afternoon and evening. Total
rainfall forecast through Friday ranges from around three
quarters of an inch across the northern part of the forecast
area to 1.5 to 2 inches across the southern part of the forecast
area. Although no widespread hydrological issues are expected
at this time, locally heavy rainfall is possible in any
thunderstorms which may lead to some standing water in urban,
and low lying areas.

For details on specific area rivers and lakes, including
observed and forecast river stages and lake elevations, please
visit the Advanced Hydrologic Prediction Service /AHPS/ graphs
on our website.

&&

.CLIMATE...
Record High Temperatures for June 29th:

Albany, NY: 96F set in 1944
Glens Falls, NY: 95F set in 1944
Poughkeepsie, NY: 102F set in 1933

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 8 PM EDT this evening for CTZ001-013.
NY...Heat Advisory until 8 PM EDT this evening for NYZ038>041-043-
     047>054-058>061-063>066-083-084.
MA...Heat Advisory until 8 PM EDT this evening for MAZ001-025.
VT...Heat Advisory until 8 PM EDT this evening for VTZ013>015.

&&

SYNOPSIS...NAS/Speciale
NEAR TERM...NAS/Speciale
SHORT TERM...NAS
LONG TERM...Thompson
AVIATION...Rathbun
FIRE WEATHER...NAS
HYDROLOGY...NAS
CLIMATE...WFO ALY
Hazardous weather outlook, Jun 29, 9:38 AM EST, 4 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
1038 AM EDT Tue Jun 29 2021

CTZ001-013-MAZ001-025-NYZ038>041-043-047>054-058>061-063>066-083-084-
VTZ013>015-301200-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Southern Herkimer-Southern Fulton-Montgomery-
Northern Saratoga-Northern Washington-Schoharie-Western Schenectady-
Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany-
Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene-
Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster-
Western Dutchess-Eastern Dutchess-Southeast Warren-
Southern Washington-Bennington-Western Windham-Eastern Windham-
1038 AM EDT Tue Jun 29 2021

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts, east central New York, eastern New York and
southern Vermont.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Hot, humid weather is expected Wednesday with scattered
thunderstorms mainly during the afternoon. Some areas may need a
Heat Advisory Wednesday. There is a slight risk of severe thunderstorms
Wednesday with damaging winds, and very heavy rainfall. Ponding of
water on roadways and standing water in low lying areas is possible.
Scattered non severe thunderstorms are also possible Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NYZ032-033-042-082-301200-
Northern Herkimer-Hamilton-Northern Warren-Northern Fulton-
1038 AM EDT Tue Jun 29 2021

This Hazardous Weather Outlook is for east central New York and
eastern New York.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is a slight risk of severe thunderstorms Wednesday with
damaging winds, and very heavy rainfall. Ponding of water on roadways
and standing water in low lying areas is possible. Scattered non
severe thunderstorms are also possible Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Special weather statement, Jun 29, 1:43 PM EST, 53 minutes before
Special Weather Statement
National Weather Service Albany NY
243 PM EDT Tue Jun 29 2021

NYZ065-066-291915-
Eastern Dutchess-Western Dutchess-
243 PM EDT Tue Jun 29 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN DUTCHESS COUNTY...

At 243 PM EDT, a strong thunderstorm was located over Rhinebeck,
moving east at 15 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Rhinebeck, Stanfordville, Milan, Lafayetteville, Dutchess County
Fairgrounds, McIntyre, Wurtemburg, Market, Willow Brook, Bangall,
Bulls Head, Eighmyville and Weys Corners.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4187 7393 4197 7393 4198 7369 4185 7368
TIME...MOT...LOC 1843Z 270DEG 12KT 4192 7389

JPV
Special weather statement, Jun 29, 1:45 PM EST, 51 minutes before
Special Weather Statement
National Weather Service Albany NY
245 PM EDT Tue Jun 29 2021

NYZ042-043-083-084-291915-
Northern Washington-Southern Washington-Southeast Warren-Northern
Warren-
245 PM EDT Tue Jun 29 2021

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL WARREN AND WEST
CENTRAL WASHINGTON COUNTIES...

At 245 PM EDT, a strong thunderstorm was located near Lake George
Village, moving east at 25 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Warrensburg, Lake George Village, Kingsbury, Mount Hope, Bolton, Lake
George, Fort Ann, Cleverdale, Smiths Basin, Diamond Point, Pilot
Knob, Baldwin Corner, Pattens Mills, West Fort Ann, Vaughns Corners,
Tripoli, Brayton, Crosbyside, Iron Furnace and Rockhurst.

This includes Interstate 87 between exits 22 and 23.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

If you are on or near Lake George, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.

LAT...LON 4346 7382 4356 7379 4351 7350 4332 7348
TIME...MOT...LOC 1845Z 292DEG 22KT 4347 7373

JPV
Special weather statement, Jun 29, 1:52 PM EST, 44 minutes before
Special Weather Statement
National Weather Service Albany NY
252 PM EDT Tue Jun 29 2021

NYZ040-047-048-291915-
Schoharie-Western Schenectady-Montgomery-
252 PM EDT Tue Jun 29 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SCHENECTADY...
NORTHEASTERN SCHOHARIE AND SOUTH CENTRAL MONTGOMERY COUNTIES...

At 252 PM EDT, a strong thunderstorm was located near Cobleskill,
moving east at 25 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Cobleskill, Schoharie, Central Bridge, Carlisle, Sharon, Esperance,
Browns Hollow, Zeh Corners, Lykers, Beekman Corners, Old Central
Bridge, Lawyersville, Rockwell Corners, Flat Creek, Grovenor Corners,
Old Stone Fort, Market Corners, Little York, Becker Corners and
Burtonsville.

This includes Interstate 88 between exits 22 and 23.

LAT...LON 4274 7460 4285 7452 4280 7417 4261 7430
TIME...MOT...LOC 1852Z 292DEG 21KT 4276 7447

JPV
Special weather statement, Jun 29, 2:16 PM EST, 20 minutes before
Special Weather Statement
National Weather Service Albany NY
316 PM EDT Tue Jun 29 2021

NYZ043-VTZ013-291945-
Northern Washington-Bennington-
316 PM EDT Tue Jun 29 2021

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL WASHINGTON
COUNTY...

At 316 PM EDT, a strong thunderstorm was located near Comstock, or 9
miles south of Whitehall, moving east at 25 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Granville, Hartford, Comstock, Pawlet, Fort Ann, North Rupert, Middle
Granville, Slateville, North Granville, North Dorset, Slyboro,
Baldwin Corner, South Granville, Truthville, Raceville, West Pawlet
and West Granville.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4327 7300 4333 7332 4339 7353 4350 7352
      4352 7325 4333 7325 4330 7300
TIME...MOT...LOC 1916Z 273DEG 22KT 4342 7337

JPV
Special weather statement, Jun 29, 2:18 PM EST, 18 minutes before
Special Weather Statement
National Weather Service Albany NY
318 PM EDT Tue Jun 29 2021

NYZ040-047-048-051-291945-
Schoharie-Western Schenectady-Montgomery-Western Albany-
318 PM EDT Tue Jun 29 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SCHENECTADY...
NORTHWESTERN ALBANY...NORTHEASTERN SCHOHARIE AND SOUTH CENTRAL
MONTGOMERY COUNTIES...

At 318 PM EDT, a strong thunderstorm was located over Central Bridge,
or 9 miles east of Cobleskill, moving east at 25 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Duanesburg, Berne, Schoharie, Delanson, Central Bridge, Knox,
Princetown, Esperance, Duane, East Berne, Old Central Bridge,
Rockwell Corners, West Berne, Grovenor Corners, Old Stone Fort,
Quaker Street, Becker Corners, Burtonsville, Helderberg and Eaton
Corners.

This includes Interstate 88 between exits 22 and 24.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4267 7442 4281 7437 4282 7406 4257 7403
TIME...MOT...LOC 1918Z 279DEG 22KT 4271 7431

JPV
Special weather statement, Jun 29, 2:29 PM EST, 7 minutes before
Special Weather Statement
National Weather Service Albany NY
329 PM EDT Tue Jun 29 2021

NYZ043-292000-
Northern Washington-
329 PM EDT Tue Jun 29 2021

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL WASHINGTON
COUNTY...

At 329 PM EDT, a strong thunderstorm was located near Granville, or
11 miles southeast of Whitehall, moving east at 15 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Granville, Truthville, Raceville, Middle Granville, West Pawlet, West
Granville, North Granville, Slyboro and South Granville.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4334 7325 4337 7343 4350 7340 4349 7325
TIME...MOT...LOC 1929Z 286DEG 12KT 4340 7333

JPV

The radar

The Albany radar (KENX), 109 km away, was scanning. The volume nearest the first event began at 19:36 UTC.

Open the radar archive at this moment

Event by event

13 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Washington

When
June 29, 2:36 PM EST
Where
Washington County, 1.47 mi NNE of South Granville
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
43.390, -73.290

Trees were down near Beecher and Lee Roads.

Thunderstorm Wind, Washington

When
June 29, 2:41 PM EST
Where
Washington County, Middle Granville
Measured
50 kt (58 mph) estimated gust
Reported by
Social Media
Coordinates
43.430, -73.280

Two trees and some branches were downed.

Thunderstorm Wind, Washington

When
June 29, 2:41 PM EST
Where
Washington County, 0.85 mi SE of Granville
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
43.410, -73.260

Tree and wires were downed along State Route 149 in Granville.

Thunderstorm Wind, Rensselaer

When
June 29, 3:55 PM EST
Where
Rensselaer County, 0.86 mi SE of Nassau
Measured
50 kt (58 mph) estimated gust
Reported by
Social Media
Coordinates
42.510, -73.610

Several large tree limbs were downed.

Thunderstorm Wind, Columbia

When
June 29, 4:17 PM EST
Where
Columbia County, 0.38 mi SE of New Concord
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.396, -73.525

A few large limbs and trees were downed on New Concord Road near Route 9.

Thunderstorm Wind, Columbia

When
June 29, 4:23 PM EST
Where
Columbia County, 0.53 mi S of East Chatham
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
42.412, -73.528

Trees and wires were downed along the Albany Turnpike and Decker Street in Chatham.

Thunderstorm Wind, Columbia

When
June 29, 4:25 PM EST
Where
Columbia County, 1.02 mi E of Riders Mills
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
42.480, -73.550

Trees and wires were downed on Ashley Hill Road and Riders Mills Road in Chatham.

Thunderstorm Wind, Columbia

When
June 29, 4:45 PM EST
Where
Columbia County, 0.31 mi WNW of Claverack
Measured
40 kt (46 mph) estimated gust
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
42.222, -73.735

A tree limb was downed on Route 23B near Route 9H, taking down lines and damaging a porch roof.

Thunderstorm Wind, Schoharie

When
June 29, 5:53 PM EST
Where
Schoharie County, 0.51 mi E of Schoharie
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
42.670, -74.310

Trees were downed.

Thunderstorm Wind, Schoharie

When
June 29, 5:55 PM EST
Where
Schoharie County, 0.51 mi E of Schoharie
Measured
50 kt (58 mph) estimated gust
Reported by
Social Media
Coordinates
42.670, -74.310

Branches and limbs were down. Also dime size hail was reported.

Thunderstorm Wind, Schoharie

When
June 29, 5:55 PM EST
Where
Schoharie County, 0.69 mi S of Schoharie
Measured
50 kt (58 mph) estimated gust
Reported by
Social Media
Coordinates
42.660, -74.320

Large tree limbs were down at Main St. and Bridge St.

Hail, Schoharie

When
June 29, 5:55 PM EST
Where
Schoharie County, 0.51 mi E of Schoharie
Measured
0.75 in hail
Reported by
Social Media
Coordinates
42.670, -74.310

Dime size hail was reported in Schoharie.

Thunderstorm Wind, Schoharie

When
June 29, 5:58 PM EST
Where
Schoharie County, 0.51 mi E of Gallupville
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
42.670, -74.220

Trees were reported down.

Thunderstorm Wind, Ulster

When
June 29, 11:00 PM EST
Where
Ulster County, Saugerties South
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
42.070, -73.950

There were multiple reports of trees down near Route 32 and Route 9W.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2021Every state in 2021This day in weather historyWarnings in New York, June 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 965729, 965730, 965731, 965732, 968407, 965755, 966254, 968360, 966265, 966268, 966269, 966284, 966281, 966279.